Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 89, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 26, 2009, 3:53 PM EDT for Volusia County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2009, 3:53 PM EDT (19:53 UTC)
- Expired
- Jul 26, 2009, 4:27 PM EDT
- In force
- 34 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 136 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 329 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1144 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 261953
SVRMLB
FLC127-262045-
/O.NEW.KMLB.SV.W.0089.090726T1953Z-090726T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
353 PM EDT SUN JUL 26 2009
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL VOLUSIA COUNTY IN FLORIDA
* UNTIL 445 PM EDT.
* AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
WEST OF DAYTONA INTERNATIONAL SPEEDWAY...OR 9 MILES SOUTHWEST OF
DAYTONA BEACH...AND MOVING NORTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
PORT ORANGE...WILBUR BY THE SEA...SOUTH DAYTONA...ORMOND BY THE
SEA...ORMOND BEACH AND HOLLY HILL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 2925 8102 2924 8100 2911 8094 2904 8117
2925 8129 2927 8128 2927 8115 2941 8116
2943 8114 2943 8111
TIME...MOT...LOC 1953Z 210DEG 8KT 2917 8116
$$
WEITLICH2 follow-up statements
000
WWUS52 KMLB 262014
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
414 PM EDT SUN JUL 26 2009
FLC127-262045-
/O.CON.KMLB.SV.W.0089.000000T0000Z-090726T2045Z/
VOLUSIA-
414 PM EDT SUN JUL 26 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR CENTRAL VOLUSIA COUNTY...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ORMOND BY THE SEA TO
ORMOND BEACH...MOVING NORTHEAST AT 10 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2925 8102 2924 8100 2911 8094 2904 8117
2925 8129 2927 8128 2927 8115 2941 8116
2943 8114 2943 8111
TIME...MOT...LOC 2013Z 210DEG 8KT 2921 8113
$$
JP000
WWUS52 KMLB 262027
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
427 PM EDT SUN JUL 26 2009
FLC127-262037-
/O.CAN.KMLB.SV.W.0089.000000T0000Z-090726T2045Z/
VOLUSIA-
427 PM EDT SUN JUL 26 2009
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL VOLUSIA COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAS WEAKENED AND EXITED OUT OVER THE
ATLANTIC WATERS...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 2925 8102 2924 8100 2911 8094 2904 8117
2925 8129 2927 8128 2927 8115 2941 8116
2943 8114 2943 8111
TIME...MOT...LOC 2027Z 210DEG 8KT 2924 8111
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:31 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 26, 2:31 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 231 PM EDT SUN JUL 26 2009 .DISCUSSION... ...CHANCE FOR A FEW STRONG-SEVERE STORMS THRU THIS EVENING... CURRENT SYNOPSIS...UPPER LEVEL TROUGH TRACKING ACROSS THE GOMEX WILL WORK ITS WAY INTO THE FLORIDA PANHANDLE AND NORTH FLORIDA LATE OVERNIGHT. LOW LEVEL RIDGING OVER THE SOUTH-CENTRAL PENINSULA WILL EDGE SLIGHTLY NORTH TOWARD CENTRAL FLORIDA BY EARLY MON MORNING. SCATTERED SHOWERS AND THUNDERSTORMS OVER WEST-CENTRAL FLORIDA WILL CONTINUE TO TRACK EAST-NORTHEASTWARD INTO THE EASTERN PENINSULA THROUGH THE REMAINDER OF THIS AFTERNOON AND EVENING. REMAINDER OF AFTERNOON-EVENING...THE PREVIOUSLY MENTIONED UPPER LEVEL SHORTWAVE TROUGH HAS ASSOCIATED UPPER LEVEL DIFFLUENCE AND STRONGER THAN SEASONAL WINDS WHICH WILL ALLOW FOR ENHANCEMENT OF OUR AFTERNOON/EVENING STORMS. TEMPERATURES AT 500 MB REMAIN FAIRLY COOL AT NEAR -7 TO -9 DEGREES C OVER THE REGION WHICH HAS ALLOWED FOR MODERATE DESTABILIZATION OF THE ATMOSPHERE. WHILE THE LOW LEVEL WIND FIELDS REMAIN WEAK...ENOUGH VEERING IS POSSIBLE THAT INTERACTIONS BETWEEN THE EAST/WEST COAST SEA BREEZES AS WELL AS OTHER MESOSCALE BOUNDARY OUTFLOW INTERACTIONS TO ALLOW FOR A FEW STORMS TO ROTATE. WOULD NOT BE SURPRISED IF SOME FUNNELS ARE REPORTED AND CANNOT RULE OUT AN ISOLD SHORT-LIVED TORNADO. LATEST ADAS DATA SHOWS STRONGER DESTABILIZATION FROM OSCEOLA COUNTY-BREVARD COUNTY NORTHWARD THIS AFTERNOON ALONG WITH HIGHER CAPES. AS A RESULT THE WRF-NAM MODEL SHOWS GREATER COVERAGE AND INTENSITY OF STORMS ACROSS THESE AREAS AS WELL. FREQUENT TO EXCESSIVE CLOUD TO GROUND LIGHTNING...DAMAGING WIND GUSTS...COIN SIZE HAIL AND LOCALLY HEAVY RAINFALL WILL BE THE OTHER MAIN CONCERNS. STORM MOVEMENT WILL BE TOWARD THE NORTHEAST AT AROUND 10 MPH. LATE EVENING & OVERNIGHT...BOTH THE NAM AND GFS CONTINUE TO SHOW CONVECTION DEVELOPING/MOVING ACROSS MAINLY NORTHERN SECTIONS LATE TONIGHT IN ASSOCIATION WITH JET STREAK TRAVERSING THE BIG BEND/NORTHEAST FLORIDA. THEREFORE WILL KEEP CHANCE POPS GOING THRU LATE EVENING HOURS. LOWS CONTINUE IN THE 70S. MON-TUE...MONDAY AND TUESDAY REPRESENT TRANSITION DAYS AS THE WESTERN ATLANTIC RIDGE AXIS THAT HAS BEEN MORE OR LESS TO THE SOUTH OF CENTRAL FLORIDA FOR A PORTION OF THE SUMMER CREEPS NORTHWARDS INTO THE REGION. THIS WILL BE IN RESPONSE TO FLOW GRADUALLY BECOMING MORE ZONAL AS THE EASTERN CONUS TROF FILLS. MODELS STILL SHOW A GOOD AMOUNT OF MOISTURE OVER CENTRAL FLORIDA...BRINGING TWO MORE DAYS OF SLIGHTLY ABOVE CLIMO POPS. THE POSITION OF THE LOW LEVEL RIDGE FURTHER NORTH WILL ALLOW THE SEA BREEZE TO PUSH INLAND QUICKER IN THE SOUTH AND THE HIGHEST COVERAGE SHOULD BE SOMEWHERE NEAR THE I-4 CORRIDOR DURING THE MID-LATE AFTERNOON FOR BOTH DAYS. MOS POPS ON MONDAY FOR BOTH THE GFS AND NAM CONTINUE TO INDICATE LIKELY POPS FOR THE I-4 CORRIDOR...AND HAVE ADDED 60 PERCENT COVERAGE FOR WESTERN AND CENTRAL OSCEOLA AND OKEECHOBEE AS THE HIGHEST MOISTURE IS STILL EXPECTED TO BE SOUTH. THE LIMITING FACTOR FOR THE HIGHER COVERAGE WILL BE THE POSSIBILITY FOR EARLIER CONVECTIVE DEBRIS CLOUDS LIMITING HEATING. STILL...STRONG STORMS WITH FREQUENT-EXCESSIVE LIGHTNING ARE STILL EXPECTED. TUESDAY IS EXPECTED TO BE A LITTLE QUIETER AS TEMPS ALOFT BEGIN WARMING AND THE STRONG SW 250 WINDS MOVE OUT OF THE REGION. WED-SUN...DEEP LAYER RIDGE IS FORECAST TO BUILD ACROSS THE SOUTHWEST ATLANTIC AND FLORIDA PENINSULA THROUGH THE END OF THE WEEK. THE LOW LEVEL RIDGE IS EXPECTED TO SHIFT TO OUR NORTH...PLACING CENTRAL FL IN AN ONSHORE WIND FLOW REGIME AND SHIFT THE HIGHEST POPS TO THE INTERIOR AND WEST SIDE OF THE PENINSULA. WE MAY START TO GET SOME ATLANTIC SHOWERS MOVING ONSHORE DURING THE OVERNIGHT HOURS...ESPECIALLY IN THE SOUTH. MID LEVEL RIDGE PARKED OVER HEAD WILL BRING WARMING ALOFT AND EVENTUALLY A LITTLE DRIER AIR ADVECTING IN FROM THE EAST. HAVE MADE LITTLE CHANGE TO POPS FOR THE EXTENDED...KEEPING THEM AT A CLIMO 40 PERCENT THROUGH NEXT WEEKEND. && .AVIATION...LIGHTNING STORMS ARE EXPECTED TO INCREASE TO SCT-NMRS COVERAGE THIS AFTERNOON & EVENING. A FEW STRONG-SEVERE STORMS ARE EXPECTED...ESPECIALLY WHERE THE STRONGEST BOUNDARY COLLISIONS OCCUR...PROBABLY VICINITY I-4 LATE IN THE DAY. WIND GUSTS EXCEEDING 35 KTS WILL BE PROBABLE WITH THE HEAVIEST ACTIVITY. WITH THE DYNAMICS INVOLVED...STORMS MAY GO WELL PAST 00Z...THOUGH SHOULD THIN OUT BY AROUND 04Z...WITH CLOUD DEBRIS THINNING LATE OVERNIGHT. && .MARINE...TONIGHT-MON...STORMS THAT FORM OVER THE MAINLAND LATE THIS AFTERNOON HAVE THE POTENTIAL TO BECOME STRONG-SEVERE...BUT MOTION BACK TOWARDS THE COAST SHOULD BE VERY SLOW...WITH MAIN IMPACTS ALONG THE IMMEDIATE COAST. SCATTERED STORMS SHOULD CONTINUE OVERNIGHT AS AN UPPER LEVEL IMPULSE TRANSITS THE AREA. WINDS/SEAS LOCALLY HIGHER INVOF CONVECTION. RIDGE WILL SLOWLY BUILD NORTHWARD TOWARD CENTRAL FLORIDA THROUGH MON. S WINDS TONIGHT WILL VEER MORE SE ON MON AS A RESULT. A SMALL EAST SWELL CONTINUES OVER THE COASTAL WATERS. SEAS 1-2 FT NEAR SHORE AND 2-3 FT OFFSHORE. TUE-FRI...SURFACE RIDGE AXIS IS FORECAST TO PUSH TO NORTH FLORIDA BY WED. THIS WILL SHIFT THE PREDOMINATE WIND FLOW TO THE S-SE AROUND 10 KNOTS...WITH 10-15 KNOTS AT TIMES OFFSHORE. SHORT PERIOD WIND CHOP EXPECTED TO DEVELOP BY LATE WEDNESDAY WITH SEAS BUILDING TO 3-4 FT OFFSHORE. ONSHORE FLOW WILL LIMIT THE POSSIBILITY FOR OFFSHORE MOVING THUNDERSTORMS AFTER MIDWEEK...BUT A CHANCE OF SHOWERS AND STORMS WILL CONTINUE THROUGHOUT THE WEEK. FLOW MAY BRING THE DEVELOPMENT OF LATE NIGHT/EARLY MORNING CONVERGENCE SHOWERS BANDS OFF THE TREASURE COAST BY THUR. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 89 73 90 / 30 60 30 50 MCO 74 90 74 92 / 30 60 30 50 MLB 74 88 73 89 / 30 60 30 50 VRB 73 88 73 89 / 30 60 30 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...SEDLOCK LONG TERM....HAGEMEYER
Hazardous weather outlook, Jul 26, 5:02 AM EDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 502 AM EDT SUN JUL 26 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-262000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 502 AM EDT SUN JUL 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED STORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS THE SEA BREEZE AND OTHER BOUNDARIES INTERACT. THE HIGHEST ATMOSPHERIC MOISTURE WILL BE SOUTH OF ORLANDO AND CAPE CANAVERAL TO AROUND LAKE OKEECHOBEE...SO THE GREATEST COVERAGE SHOULD OCCUR THERE. DISTURBANCES IN THE SOUTHWEST FLOW ALOFT MAY KEEP THE CHANCE FOR STORMS GOING WELL INTO THE NIGHTTIME HOURS. LOCATIONS THAT HAVE THE STRONGEST BOUNDARY INTERACTIONS COULD EXPERIENCE A SEVERE STORM TODAY. SEVERAL STORMS WITH FREQUENT TO EXCESSIVE LIGHTNING ARE ALSO EXPECTED. STORM MOTION WILL BE SLOWLY TO THE NORTHEAST. LIGHTNING CAN STRIKE WELL IN ADVANCE OF AN APPROACHING STORM SO MOVE INDOORS AT THE FIRST SIGN OF A BREWING STORM. ...RIP CURRENT IMPACT... A CONTINUED LONG PERIOD EAST SWELL WILL RESULT IN A MODERATE RIP CURRENT RISK...MAINLY NORTH OF CAPE CANAVERAL. CHECK WITH THE BEACH PATROL ABOUT OCEAN DANGERS WHEN ARRIVING AT THE BEACH AND SWIM ONLY NEAR A LIFEGUARD. ...MARINE THUNDERSTORM GUST IMPACT... ANY STORMS THAT FORM TODAY WILL BE CAPABLE OF PRODUCING WIND GUSTS AROUND 35 KNOTS AND FREQUENT TO EXCESSIVE LIGHTNING STRIKES. LITTLE STORM MOTION IS EXPECTED IN THE AREAS AROUND LAKE OKEECHOBEE...AND MOTION SHOULD BE TO THE NORTHEAST AT 5 TO 10 MPH FROM CANAVERAL AND ORLANDO NORTHWARD. ...WATERSPOUT IMPACT... ANY STORMS THAT OCCUR ALONG THE COASTAL ZONE COULD PRODUCE A BRIEF WATERSPOUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE BERMUDA HIGH PRESSURE RIDGE AXIS WILL GRADUALLY MIGRATE NORTH OF THE AREA EARLY IN THE WEEK. THIS WILL PUSH THE HIGHEST CHANCES FOR STORMS TO INTERIOR AND WESTERN SECTIONS OF THE PENINSULA THROUGH LATE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. LASCODY
In the hours before
Special weather statement, Jul 26, 1:26 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 126 PM EDT SUN JUL 26 2009 FLZ045-046-053-261800- ORANGE-OSCEOLA-SEMINOLE- 126 PM EDT SUN JUL 26 2009 ...STRONG THUNDERSTORMS DEVELOPING OVER ORANGE COUNTY... AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LIGHTNING STORM OVER SOUTHWEST ORANGE COUNTY...MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORM WAS PRODUCING A FEW CLOUD TO GROUND LIGHTNING STRIKES EVERY MINUTE AND IS EXPECTED TO CONTINUE TO INTENSIFY AS IT MOVES ACROSS THE METRO ORLANDO AREA TOWARD SEMINOLE COUNTY THROUGH 230 THIS AFTERNOON. FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THUNDERSTORMS ARE EXPECTED TO STRENGTHEN THIS AFTERNOON WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE. HEAD INDOORS AT THE FIRST SIGN OF AN APPROACHING THUNDERSTORM.
Special weather statement, Jul 26, 2:23 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 223 PM EDT SUN JUL 26 2009 FLZ041-044>046-141-144-147-261900- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN LAKE COUNTY- 223 PM EDT SUN JUL 26 2009 ...STRONG THUNDERSTORMS TO AFFECT NORTHERN BREVARD COUNTY...LAKE COUNTY...ORANGE COUNTY...SEMINOLE COUNTY AND VOLUSIA COUNTY DURING THE AFTERNOON... AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WERE INCREASING OVER SEMINOLE AND CENTRAL ORANGE COUNTY AND MOVING INTO NORTHERN LAKE AND VOLUSIA COUNTIES FROM THE WEST. THE STORMS WERE MOVING NORTHEAST AT 10 TO 15 MPH AND ARE EXPECTED TO INCREASE IN STRENGTH AS THE AFTERNOON PROGRESSES AND BECOME CONCENTRATED ALONG THE EAST COAST SEA BREEZE NEAR THE COAST BY LATE AFTERNOON....ESPECIALLY OVER VOLUSIA AND NORTHERN BREVARD COUNTIES. THE PRIMARY THREATS TO LIFE THIS TIME OF YEAR ARE FROM LIGHTNING AND STRONG THUNDERSTORM WIND GUSTS AFFECTING BOATERS ON AREA LAKES AND NEARSHORE WATERS. THESE STORMS WILL MOVE OVER THE LAKE GEORGE AREA AND ST JOHNS RIVER TOWARD THE COASTS BY LATE AFTERNOON. HEAD INDOORS AT THE FIRST SIGN OF AN APPROACHING THUNDERSTORM. BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS OF LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A LIGHTNING STORM THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE AS QUICKLY AS POSSIBLE.
Special weather statement, Jul 26, 3:17 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 317 PM EDT SUN JUL 26 2009 FLZ041-046-141-147-262000- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-SEMINOLE- 317 PM EDT SUN JUL 26 2009 ...STRONG THUNDERSTORMS AFFECTING EXTREME NORTHWESTERN BREVARD COUNTY...NORTHEASTERN SEMINOLE COUNTY...SOUTHEASTERN VOLUSIA COUNTY... AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 5 MILES SOUTH OF MAYTOWN...MOVING NORTHEAST AT 10 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. WEITLICH
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:13 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jul 26, 6:24 PM EDT | Areal Flood Advisory | MLB | Brevard, Osceola | 111 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.